Jump to content
CrazyBoards.org

Another valproic question - hair


Recommended Posts

What kinds of experiences have people had with valproic acid and their hair? I notice my hair coming out more easily now, and am worried. ;) (I'm on divalproex sodium.) Is there anyone who had hair loss that reversed itself after they stopped the drug? Any other hair-related experiences?

Thanks,

frog

Link to comment
Share on other sites

As my hairdresser puts, some meds can "shock" your system and the normal reaction is to drop hair. That usually rights itself with the next hair cycle (approx three months) or two. I've had a little of this with a couple other meds, but Depakote was the worst. A month or so on it, I started loosing hair. The loss reduced with the next hair cycle and pretty much stopped after two cycles (about six months in). No bald spots! Just some thinning that eventually filled back in.

Selenium, Biotin, and Zinc seemed to help a little. If you are not taking a good multi-v with these, start there. If you already are taking a vitamin with them, add a *normal* supplement level. It might help.

If valporate is a good med for your brain cooties and this is the only side effect of note, I'd say take the supplements and try patience for some months. Odds are the loss will stop.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...